I also have a low vitamin D, due to vitamin D dysregulation. (thanks to intracellular bacteria) This is common in many fibromyalgia and CFS patients.... and not to mention, other chronically ill patients with autoimmune diseases.
I discovered about 1 1/2 years ago that I am low on vitamin D as well. I have suffered from FMS for about 20 years. I am 32. I often wonder why my family physician, at the time (who still does not believe in FMS), never checked for vitamin D deficiency. I am taking 50,000 i.u. per week. My starting dosage was 50,000 for 6 days in a row and then 50,000 each week thereafter, supplementing with CitraCal + D or generic equivalent, at least 600 units twice daily. This helped with some of the cheekbone pain, jaw pain and face pain; however, my FMS symptoms are alive and well. Supplementing with vitamin D and having my levels checked periodically have not helped my other symptoms. I have read some of supplementing with magnesium. Any suggestions from the forum on that? What kind and how much? Hope everyone is as well as could be ;)
Supplements are very important for people who have chronic illnesses.. especially those of us who have trouble digesting. There are several supplements that are very important for people who have fibro & CFS and magnesium is one of them. I buy my magnesium in powered form, so that I can digest it easier.
"The Role of Magnesium in Fibromyalgia"
P.S. ~ Has your vitamin D level gone up since you started supplementing ?
my chiropractor gave me magnesium for the muscle spasms in my legs that i get most nights 30mg 3times a day.But now i have a TENS machine and use it on my legs twice a week and i havent had a night spasm since.But for the rest of body it just takes the edge off the pain.
Hi, my D has been low also. After figuring out what the tests meant, the D3 is the one that utilizes sunshine and the D2 is the one that shows lack in vit. supplementation. My D2 was <4. My Dr. suggested 800mg D supplement. I don't know if Caltrate with D is good enough or if I should buy a kick butt D.
Does D built up in the body like iron supplements or is it water soluable like the C's and B's, which you cannot overdose on?
CoEnzyme Q10 is very important for FM muscles.
I've been a member of the FM club for 15 years, diagnosed for 12. Mine started with EBV.
"Does D built up in the body like iron supplements or is it water soluable like the C's and B's, which you cannot overdose on?"
I don't believe that you can overdose on vitamin D. However, what physicians are seeing in chronically ill patients is that they have vitamin D dysregulation. We have a low vitamin D, but a higher vitamin D 1,25 hydroxy. If our vitamin D hydroxy gets too high... we are risk for organ damage. There is some very controversial new research that suggests that a vitamin D deficiency may be a symptom of a disease and supplements can make it worse.
I notice a tremendous amount of sweating happens when I take beyond 100iu of Vitamin D per day. Someone put me on cod liver oil and not only did it cause over-stimulation but the sweating was ungodly. My total D level was at 31. I know that it is not a true "vitamin", but actually a hormone. Is this why the sweating could be occurring? I don't know how good it is to be taking more than the 100iu I have been taking. Also, I just purchased a full-spectrum lamp and hope to be getting it soon in hopes that this will help rather than taking the supplement.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.